Antipsychotics Linked to Thromboembolisms
Written By: Rheingold, Giuffra, Ruffo & Plotkin LLP
New research published in the British Medical Journal suggests that atypical antipsychotics such as Seroquel, Mellaril and Clorazil could be the cause of thromboembolisms in some patients. While research had previously suggested that only certain atypical antipsychotics like clozapine showed an increased risk, a recent large observational study demonstrates there is an increased risk from many more atypical antipsychotics drugs.
The study shows that the risk of having a venous thromboembolism was significantly increased when people were taking antipsychotics, and expecially so for new users and among the elderly. Of the atypical antipsychotics the highest risks were from quetiapine, which is sold by AstraZeneca as Seroquel and increased users risk fourfold. It was also noted that the risk was increased in lower dose antipsychotics rather than high dose.
If you believe you have been injured from a harmful drug, contact an attorney at Rheingold, Giuffra, Ruffo & Plotkin LLP for a free consultation. We have extensive experience in product liability actions involving dangerous drugs.